Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 288, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 24, 2016, 5:45 PM CDT for Butler County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2016, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 24, 2016, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Butler County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:55 PM CDT | TSTM WND GST 65 | Towanda, KS | TRAINED SPOTTER ESTIMATES WINDS OF 60 TO 65 MPH WINDS. |
| Aug 24, 6:32 PM CDT | HAIL 0.75 | Cassoday, KS | TRAINED SPOTTER ESTIMATES DIME SIZED HAIL AND 50 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WUUS53 KICT 242245
SVRICT
KSC015-242330-
/O.NEW.KICT.SV.W.0288.160824T2245Z-160824T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT WED AUG 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 630 PM CDT
* AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWANDA...
MOVING NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...TOWANDA...BENTON...POTWIN...BURNS...
CASSODAY...SANTA FE LAKE...AUGUSTA MUNICIPAL AIRPORT...
EL DORADO LAKE AND EL DORADO STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3785 9715 3809 9701 3808 9652 3774 9695
3764 9715
TIME...MOT...LOC 2244Z 218DEG 23KT 3781 9704
HAIL...1.00IN
WIND...70MPH
$$
KLEINSASSER4 follow-up statements
105
WWUS53 KICT 242255
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT WED AUG 24 2016
KSC015-242330-
/O.CON.KICT.SV.W.0288.000000T0000Z-160824T2330Z/
BUTLER KS-
555 PM CDT WED AUG 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BUTLER COUNTY...
AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TOWANDA...MOVING NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...TOWANDA...BENTON...POTWIN...BURNS...CASSODAY...
SANTA FE LAKE...AUGUSTA MUNICIPAL AIRPORT...
EL DORADO LAKE AND EL DORADO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3785 9715 3809 9701 3808 9652 3774 9695
3764 9715
TIME...MOT...LOC 2255Z 224DEG 31KT 3785 9700
HAIL...1.00IN
WIND...70MPH
$$
RITZMAN558
WWUS53 KICT 242257
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT WED AUG 24 2016
KSC015-242330-
/O.CON.KICT.SV.W.0288.000000T0000Z-160824T2330Z/
BUTLER KS-
557 PM CDT WED AUG 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BUTLER COUNTY...
AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TOWANDA...MOVING NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS IN TOWANDA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...TOWANDA...BENTON...POTWIN...BURNS...CASSODAY...
SANTA FE LAKE...AUGUSTA MUNICIPAL AIRPORT...
EL DORADO LAKE AND EL DORADO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3785 9715 3809 9701 3808 9652 3774 9695
3764 9715
TIME...MOT...LOC 2256Z 224DEG 31KT 3786 9699
HAIL...1.00IN
WIND...70MPH
$$
RITZMAN775
WWUS53 KICT 242308
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT WED AUG 24 2016
KSC015-242330-
/O.CON.KICT.SV.W.0288.000000T0000Z-160824T2330Z/
BUTLER KS-
608 PM CDT WED AUG 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BUTLER COUNTY...
AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
POTWIN...OR 8 MILES NORTH OF EL DORADO...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...TOWANDA...POTWIN...BURNS...CASSODAY...
EL DORADO LAKE AND EL DORADO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3785 9715 3809 9701 3808 9652 3774 9695
TIME...MOT...LOC 2308Z 223DEG 28KT 3794 9687
HAIL...1.00IN
WIND...60MPH
$$
RITZMAN535
WWUS53 KICT 242321
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT WED AUG 24 2016
KSC015-242330-
/O.CON.KICT.SV.W.0288.000000T0000Z-160824T2330Z/
BUTLER KS-
621 PM CDT WED AUG 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BUTLER COUNTY...
AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF BURNS...OR 14 MILES NORTHEAST OF EL DORADO...MOVING NORTHEAST AT
35 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
POTWIN...BURNS...CASSODAY...EL DORADO LAKE AND EL DORADO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3809 9701 3808 9652 3788 9677 3791 9712
TIME...MOT...LOC 2321Z 226DEG 32KT 3801 9674
HAIL...1.25IN
WIND...70MPH
$$
RITZMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:44 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 24, 3:44 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Wichita KS 344 PM CDT WED AUG 24 2016 .SYNOPSIS... Issued at 338 PM CDT Wed Aug 24 2016 The central United States trough maintains with the main wrapped up low pressure system across southern Saskatchewan into the Dakotas with external extents staying along the Rockies. High pressure over the Southeast maintains its dominance resulting in persistent southwest flow for the rest of the week in the Central Plains. A cold front stretching from northern Missouri to southeast Nebraska into central and southwest Kansas is expected to help initiate showers and thunderstorms along it this evening. && .SHORT TERM...(This evening through Saturday night) Issued at 338 PM CDT Wed Aug 24 2016 Primary focus - Precipitation specifically heavy rain potential tonight and tomorrow night depending on the activity associated with the frontal boundary. Flooding could be a great concern the next couple of days depending on the evolution of the activity. Morning elevated activity has diminished leading to a clearing in the clouds for diurnal heating to set the stage for the southeast moving cold front; the merger with an outflow boundary from the morning activity very well could lead to convective development. This front is certainly not off to the races which begs the question of potential training for areas of central and northeast Kansas. CIN persists in central Kansas this afternoon following the morning activity. MUCAPE has increased to around 2000 J/kg across south central Kansas with 40 to 50kts of effective bulk shear based on the latest meso analysis. This instability could initiate severe thunderstorms this evening with quarter sized hail and 60mph winds possible. Right now widespread severe storms are not expected. Composite reflectivity model simulations indicate development around 0z for south central Kansas. The trough over the central CONUS and high in the Southeast are keeping a southwest flow regime for the Plains with the faucet of moisture remaining in the on position for the rest of this week. Precipitable water values of 1.5 to 2 are forecast for this timeframe leaving ample available moisture. Given the thunderstorms across McPherson, Marion and Harvey counties from a few days ago that generated over two inches, this would be the area with greatest flooding likelihood highlighted with over four inches for the next five days from Hutchinson to Emporia to the Kansas City vicinity by HPC. Areas further north and southwest have not received the rain in the last ten days or even the month of August in some cases; this would aid in a diminished flooding threat at least initially beyond the high rainfall rates in a short period of time due to any thunderstorms with minimal movement or training. Since the models are suggesting that northeast Kansas into the KC metro will be the target for heavier rainfall tonight while questions loom in spread and persistence of activity further southwest tonight, it is difficult to jump on board with any flood headlines. Thus the thought is to wait to see how things evolve this evening to see if one would warranted in the next forecast issuance or even an update before then. Precipitation chances were tweaked to account for latest guidance, but it is still a toss up due to the uncertainty in frontal movement and potential outflow influence. Therefore repeated chances of thunderstorms exist for the short term. .LONG TERM...(Sunday through Wednesday) Issued at 338 PM CDT Wed Aug 24 2016 The high pressure system over the Southeast will spread to cover the eastern half of the CONUS for the weekend. There is a trough that will strengthen and move down from Hudson Bay while remaining in Canada which will only squish the high. A ridge is anticipated for this part of the country for the first part of the week which means consistent temperatures for the latter periods. ECMWF has brought in a tightly wrapped tropical system with a track across the Gulf which has varied between runs. The GFS has started to hint at something similar. This certainly peaks the interest meter given the strength at such a point in the forecast. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Aug 24 2016 Scattered to numerous strong to severe convection is expected to develop along a cold front late this afternoon and early evening over south central Kansas and the Flint Hills. Storms will fester along the front expanding a bit into southeast Kansas and eventually develop behind the front across central Kansas tonight. While mainly VFR conditions will prevail through this evening away from any storms, some MVFR CIGS are expected to develop behind the front across central Kansas overnight. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 83 66 84 / 60 60 70 30 Hutchinson 66 79 63 82 / 70 60 60 40 Newton 67 80 64 82 / 70 60 70 30 ElDorado 68 83 65 84 / 60 60 60 40 Winfield-KWLD 70 88 67 87 / 50 50 50 30 Russell 62 75 61 78 / 60 50 50 40 Great Bend 63 75 61 80 / 60 50 60 40 Salina 66 76 63 81 / 70 50 60 40 McPherson 66 78 63 81 / 80 60 60 40 Coffeyville 72 92 69 87 / 20 40 50 30 Chanute 70 87 67 85 / 40 50 50 30 Iola 69 86 66 84 / 50 60 60 30 Parsons-KPPF 71 90 68 86 / 30 40 50 30 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...VJP SHORT TERM...VJP LONG TERM...VJP AVIATION...KED
Hazardous weather outlook, Aug 24, 4:21 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT WED AUG 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS WILL POSSIBLY DEVELOP THIS EVENING ACROSS CENTRAL TO SOUTH CENTRAL KANSAS AND INTO THE FLINT HILLS. THE MAIN SEVERE RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH. ANY STORM WILL ALSO BE CAPABLE OF VERY HEAVY RAINFALL RATES WITH FLOODING POSSIBLE. OVERNIGHT THUNDERSTORM ACTIVITY ACROSS THE STATE WILL HAVE PRIMARILY LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS CLUSTERS OF THUNDERSTORMS ARE EXPECTED FOR LATE THURSDAY AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF HIGHWAY 54/400. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST ACTIVITY EARLY ON...WITH THE PRIMARY THREAT TRANSITIONING TO VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. PLEASE MONITOR THE UPCOMING FORECASTS CLOSELY AS AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS MAY BE NEEDED BY THURSDAY. OFF AND ON STORM CHANCES COULD LINGER FROM FRIDAY THROUGH AT LEAST EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN, BUT A FEW STRONG STORMS CANNOT BE BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 24, 5:16 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 516 PM CDT WED AUG 24 2016 KSZ052-068-069-242245- HARVEY KS-MARION KS-BUTLER KS- 516 PM CDT WED AUG 24 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTH CENTRAL MARION COUNTY IN CENTRAL KANSAS... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 545 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER WHITEWATER...MOVING NORTHEAST AT 25 MPH. PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PEABODY...WHITEWATER...ELBING AND BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTH CENTRAL...CENTRAL AND EAST CENTRAL KANSAS. LAT...LON 3791 9712 3795 9722 3819 9714 3810 9684 TIME...MOT...LOC 2215Z 214DEG 22KT 3798 9714 KLEINSASSER
Local storm report, Aug 24, 5:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST SOUTH WICHITA 37.60N 97.31W
08/24/2016 E70.00 MPH SEDGWICK KS LAW ENFORCEMENT
FORMER LAW ENFORCEMENT OFFICER ESTIMATES WINDS OF 60 TO
70 MPH FROM A MICROBURST AT MERIDIAN AND MACARTHUR.
0514 PM TSTM WND DMG SOUTH WICHITA 37.60N 97.31W
08/24/2016 SEDGWICK KS LAW ENFORCEMENT
FORMER LAW ENFORCEMENT OFFICER REPORTED 4 TO 5 INCH
DIAMETER TREE LIMBS DOWN FROM A MICROBURST NEAR MERIDIAN
AND MACARTHUR.
&&
VJPSpecial weather statement, Aug 24, 5:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT WED AUG 24 2016
KSZ069-242300-
BUTLER KS-
529 PM CDT WED AUG 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 600 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR EL DORADO...MOVING NORTHEAST AT
40 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM...ALONG WITH HEAVY DOWNPOURS.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...CASSODAY...EL DORADO LAKE...EL DORADO STATE PARK AND EL
DORADO AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL...SOUTHEASTERN AND EAST CENTRAL KANSAS.
LAT...LON 3782 9691 3809 9680 3808 9652 3791 9653
3774 9676
TIME...MOT...LOC 2229Z 213DEG 34KT 3785 9679
KLEINSASSERLocal storm report, Aug 24, 5:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST EL DORADO 37.82N 96.86W
08/24/2016 E55 MPH BUTLER KS STORM CHASER
KWCH STORM CHASER REPORTS 50 TO 55 MPH WINDS ON SOUTH
SIDE OF EL DORADO.
&&
VJPLocal storm report, Aug 24, 5:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG EL DORADO 37.82N 96.86W
08/24/2016 BUTLER KS LAW ENFORCEMENT
DISPATCH REPORTED A 3 TO 4 FOOT DIAMETER TREE WAS DOWN IN
THE CITY.
&&
VJPSpecial weather statement, Aug 24, 5:36 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 536 PM CDT WED AUG 24 2016 KSZ068-083-242300- SEDGWICK KS-HARVEY KS- 536 PM CDT WED AUG 24 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... HARVEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 600 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BENTLEY...OR NEAR COLWICH... MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTHEAST OF BURRTON...ALSO MOVING NORTHEAST. PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... NEWTON...HESSTON...MAIZE...HALSTEAD...NORTH NEWTON...SEDGWICK... COLWICH...MOUNT HOPE...ANDALE...BENTLEY... WALTON AND NEWTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTH CENTRAL AND CENTRAL KANSAS. LAT...LON 3774 9770 3817 9763 3817 9715 3770 9752 TIME...MOT...LOC 2234Z 218DEG 24KT 3784 9753 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:40 PM CDT | Special Weather Statement | ICT | Kingman | 50 min |
| Aug 24, 4:59 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| Aug 24, 5:11 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Aug 24, 5:16 PM CDT | Special Weather Statement | ICT | Butler | 29 min |
| Aug 24, 5:29 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| Aug 24, 5:36 PM CDT | Special Weather Statement | ICT | Harvey | 24 min |
| Aug 24, 5:50 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| Aug 24, 6:01 PM CDT | Special Weather Statement | ICT | Harvey | 29 min |
| Aug 24, 6:04 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 23 min |
| Aug 24, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 33 min |
| Aug 24, 6:29 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.